Statin

What is Statin?

These are class of drugs used to lower the cholesterol levels by inhibiting the enzyme HMG-CoA reductase.

Questions and answers on "Statin"

there are a number of questions here that were left unanswered, namely the ones I have as well about Statin drugs and heart palpitations/irregular heartbeats. I never had any irregular heart beat or palpitation issues but since I am on Statins this seems to have really gotten worse. Is there a possibility that Statins could have the side effects of actually destroying heartmuscle? Are there any studies?

doctor1 MD

Hello!
Thanks for query.
Statins are a class of drugs used to lower cholesterol levels by inhibiting the enzyme HMG-CoA reductase, which plays a central role in the production of cholesterol in the liver.
The most common side effects are:
-headache,
-nausea,
-vomiting,
-constipation,
-diarrhea,...

Read Full Thread   Ask a Doctor Now

Yes, please. I am having severe pain on the outer side of my left leg. I cannot lay on it or even lean on my side. It pains for me to even try to touch it. I had taken a statin drug, and I'm thinking this is muscle damage. I have numerous other symptoms too. But I cannot stand the pain in my leg. I have to sleep on my back all night. My right leg is starting to act up but nothing like the left leg. I am scared to even try to sleep on my right side. I do not want to damage the right leg as well. I cannot sleep.

doctor1 MD

Hi, You have severe pain on outer side of left leg.It appears to be the pressure on the nerve running on lateral side(fibular nerve.) of the left leg. due to pressure on the sciatic nerve above.
It should be taken care of, consult a surgeon for diagnosis and treatment. you may need to have an...

Read Full Thread   Ask a Doctor Now

HELLO, my doctor just told me my ldl is over 200, he prescribed zocor. After reading up on statins I am very fearful, I have been doing natural things such as resversatrol,lecithin,milk thistle and garlic/nacin supplements for a few weeks, the test was done a week ago, but i was not taking the mention supplements regularly. I am now. I do 'feel' when my chlorlestral goes up (funny symptoms) so I was not surprised that it was high, i didn't expect that high. Question; can I just continue the supplements or must I take the medicine he prescribed. I also had been eating pretty badly for a couple of months stressed/lonelines, but have done some diet changes and am excercising more.

doctor1 MD

Hello
Thanks for you query. High LDL is one of the important risk factor for cardiovascular diseases. Along with medication diet and exercise is also necessary. I suggest you to for statins which are considered as highly effective, don't worry about side effects which are usually rare, not seen...

Read Full Thread   Ask a Doctor Now

is it safe to take aspirin with a statin drug?

For an immediate answer, try our premium service   Ask a Doctor Now

i have high cholestreol am 57yrs old i have been on statin tabs for a while my question is every part of my body is extremely sore to the touch legs arms breasts ect when i feel the skin from where the pain is it just feels like bubble rap this is the only way to describe it, i am in the most agonizing pain all of the time

doctor1 MD

The statins,prescribed to lower body lipids,are not without side effects,and yourproblem may be related to the usage of statins and i feel you to consult your own Physician and stop using the drug as the drug itself is conroversial.

Read Full Thread   Ask a Doctor Now

I am taking a STATIN IN THE EVENING BEORE BEDTIME (Pravastatin 40 mg._. IS IT SAFE TO ALSO TAKE A BABY ASPIRIN AT THE SAME TIME FOR HEART ATTACKS/STROKES? I am a 70-year old woman.

doctor1 MD

Hello,

Thank you for your question.
I am fellow expert in cardiology.

If you have high cholesterol or other risk factors for ischemic heart disease then you should be taking aspirin 75mg or 81mg along with your statins. This medicine has shown to decrease mortality due to heart attack and stroke...

Read Full Thread   Ask a Doctor Now

the past few months my right hand is experiencing swelling between the knuckles which debilitates its use. i am 56 female and have just stopped taking my statins for 6 weeks to see if it cleared (on advice from dr) no change i also take thyroxine , aspirin ,and bisoprllol am 5foot 2 inch and 14 stone but have been this weight forever...any suggestions please

doctor1 MD

HI
Thank for choosing HCM, You need to increase the dose of your thyroxin, but before doing it, re-asses the TSH, T3,T4, for better calculation of drug doses, have hemoglobin test, if turn low then have iron supplements, please be in touch with HCM,

Read Full Thread   Ask a Doctor Now

Hi I have hypertention and high cholestrol and taking ecosprin 75 , statin and bp tablet for few years now. Can i gradually reduce ecosprin?

doctor1 MD

Hello there..

welcome to healthcare magic forum..

No..i don think so u need to stop or reduce the dose of ecopsirin unless you notice side effects such as bleeding! !It is always good to take ecopsirin after the age of 40 as Low doses of aspirin are recommended for the secondary prevention of...

Read Full Thread   Ask a Doctor Now

My questions previously was 'Do Satins have a harmful effect on other parts of the body'? Thanks so much for the many replies nearly all of which gave terrible details of the effects these drugs can have on liver/brain/muscles. Is there anybody out there who is taking statins successfully without side effects?

For an immediate answer, try our premium service   Ask a Doctor Now

I am on statins to lower cholesterol . Just started about a month and half ago. Now I am experiencing like my heart is beating in my throat feeling.. Why and if this is normal??

doctor1 MD

Dear Friend
Since you are on statins for your dyslipidemia, you must mention your age, any other co-existing problem if you have.
You need to get checked your pulse rate and BP.

Do you feel this promlem all the time? Or you have it off and on, if yes what time?

Feeling of heart beating is termed...

Read Full Thread   Ask a Doctor Now

Recent questions on  Statin

doctor1 MD

Have been on pravastatin for two weeks and have had diarrehea almost every night,and vomiting last with loose bowels. I am not feeling right with this medicine. Please tell me if I should discontinue and what other med might be better for high cholesterol. Thank you.

doctor1 MD

I am 61 years, 163 Cm, 70 kg. Angioplasty was done in 2005 and due stent problem again in 2011. I take statins (10 mg once a day) since 2005. It has raised my SGOT to 57 which I know at the moment is not alarming. I think I cannot stop taking statins. Is there a way to decrease my SGOT values or at least arrest to present values?

doctor1 MD

I am on statins in fits and starts. They affect my eyes, which water like mad sometimes, they also have a profound affect on my vision. My Father died of a stroke, had high blood pressure etc. I have tried all sorts of diets and suppliments inbetween statins to try and maintain the lower cholestarol they produce but it just keeps going back up. It's now 8.9!

doctor1 MD

My question is, Can I take Testoril if I am taking Valsartan and Atorvastatin ................. I am told it has no side effects and is all natural ingredients. If ok, should I start with a small portion at first?

doctor1 MD

I have been on Hypocol & Cholenol for the past 3 years. These are supplements to reduce cholesterol and they contain statin . Recently, about 2 months ago, I went on a vegan diet, taking only 2 meals a day and walking briskly on the treadmill for...

doctor1 MD

I am or was active ++74yr old still working part time as Physio and want to restore to previous normality. I have had severe muscle pain (Rhabdomyalgia) on exertion for the last 6mths as result of taking Crestor (stopped after only 1mth). Great...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Procedures
Related Medical Topics